Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 197, NWS San Angelo, TX

July 1, 2004Haskell County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 1, 2004, 10:37 PM CDT for Haskell County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2004, 10:37 PM CDT (03:37 UTC)
Expired
Jul 1, 2004, 11:30 PM CDT
In force
53 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Haskell County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.6 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
3658 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:43 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 1, 8:43 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 PM CDT THU JUL  1 2004

.SHORT TERM...
WATCHING A SUPERCELL SEVERE TSTORM MOVING SOUTHEAST ACROSS KING
COUNTY TOWARDS HASKELL COUNTY ATTM.  THIS ONE HAS A HISTORY OF
PRODUCING BASEBALL SIZE HAIL.  WELL CONTINUE TO MONITOR
AS IT MOVES SOUTHEAST INTO 20 TO 25 KNOT INFLOW.

DO NOT PLAN TO MAKE ANY CHANGES ATTM BUT WILL ISSUE SPS AND POSSIBLE
WARNING.

OTHERWISE...NO OTHER CHANGES MADE.

&&

.PREV DISCUSSION...
UPPER-LEVEL FLOW OVER WEST CENTRAL TEXAS SHIFTED OVERNIGHT TO MORE
NORTHWESTERLY. WILL CONTINUE 20 POPS ACROSS OUR NORTHERN TWO
COUNTIES TONIGHT WITH THE POTENTIAL FOR AN MCS DEVELOPING IN THE
NORTHWEST FLOW ALOFT. ELSEWHERE TONIGHT...POPS NIL. A REVIEW OF THE
GFS80 MODEL 850 MB AND 700 MB TEMPERATURES INDICATES A THERMAL
RIDGE WILL CONTINUE TO BUILD OVER EL PASO THROUGH SATURDAY. THUS...
WILL INCREASE AFTERNOON HIGHS A COUPLE DEGREES ABOVE PREVIOUS
FORECAST ACROSS WEST CENTRAL TEXAS FOR TOMORROW AND SATURDAY. EXPECT
AFTERNOON HIGHS SATURDAY ACROSS MOST OF WEST CENTRAL TEXAS TO BE
AROUND 100. ON SUNDAY...THE THERMAL RIDGE DECREASES SLIGHTLY. THUS...
WILL GO WITH HIGHS A DEGREE OR TWO COOLER THAN SATURDAY. FOR
OVERNIGHT LOWS...NUMBERS CLOSE TO GUIDANCE LOOK GOOD. IN SHORT...THIS
LOOKS LIKE A BEAUTIFUL FOURTH OF JULY WEEKEND.

UPPER-LEVEL FLOW ACROSS WEST CENTRAL TEXAS WILL SHIFT FROM
NORTHWEST TO SOUTHWEST BY THE END OF NEXT WEEK AS A MAJOR SHORT-WAVE
TROF BEGINS TO DOMINATE THE WESTERN THIRD OF THE NATION. WILL
CONTINUE DRY FORECAST FOR NOW WITH MODELS SUGGESTING THE ATMOSPHERE
OVER MOST OF TEXAS WILL REMAIN DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     91  72  96  72 /  10   0   0   0
SAN ANGELO  94  71  98  71 /   0   0   0   0
JUNCTION    91  73  97  70 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

26/19
Hazardous weather outlook, Jul 1, 2:30 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT THU JUL 1 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-021930-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
230 PM CDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

15

In the hours before

Special weather statement, Jul 1, 9:01 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT THU JUL 1 2004

TXZ049-054-098-099-113-114-127-128-020246-
CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX-
TAYLOR TX-THROCKMORTON TX-
901 PM CDT THU JUL 1 2004

...AN ISOLATED STRONG TO SEVERE THUNDERSTORM STORM COULD MOVE DOWN
INTO THE NORTHERN BIG COUNTRY BEFORE DISSIPATING...

AN ISOLATED STORM OVER CENTRAL KING COUNTY AT 900 PM WAS MOVING
SOUTHEAST AT 25 MPH. THIS STORM COULD REACH NORTHERN HASKELL COUNTY
AFTER 930 PM. THIS STORM SHOULD GRADUALLY WEAKEN...BUT COULD STILL BE
STRONG ENOUGH TO PRODUCE FREQUENT LIGHTNING...HAIL AND STRONG GUSTY
WINDS AFTER ENTERING HASKELL COUNTY. OTHER ISOLATED STRONG STORMS MAY
DEVELOP AND MOVE DOWN INTO THROCKMORTON COUNTY. STAY TUNED FOR
ADDITIONAL INFORMATION.

19
Special weather statement, Jul 1, 9:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
959 PM CDT THU JUL 1 2004

TXZ049-054-098-099-113-114-127-128-020351-
CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX-
TAYLOR TX-THROCKMORTON TX-
959 PM CDT THU JUL 1 2004

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HASKELL COUNTY BETWEEN
1000 PM AND 1100 PM...

A STRONG STORM WILL MOVE SOUTHWARD AND AFFECT WESTERN HASKELL COUNTY.
STRONG GUSTY WINDS TO 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL
COULD ACCOMPANY THE STORM. THE LOCATIONS MOST LIKELY TO BE AFFECTED
INCLUDE ROCHESTER...RULE...AND SAGERTON. BRIEF VERY HEAVY RAIN IS
EXPECTED.

19

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:30 PM CDTSevere Thunderstorm WarningSJTHaskell45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.